... year and a half. He is taking 400mg daily. Is this normal/safe?
There could be a ouple issues here. I had to go up to 400mgs a day of methadone when I first started MMT. I was heavily addicted for 23+ years. I was a chronic pain patient with deep depression.
I have a feeling that your husband may be controlling both his pain and addiction.
If he is nodding or slurring his speech ect then he is overdosed. What usually happens with high dose methadone patients is they stay at a high dose for a few years until they have chemically healed and then they begin to come down slowly. I've now been on methadone for 7+ years and I am now at 120mgs. SO this is why I think there is more than a pain issue here. You have a lot to talk about... Dave
400mg is a very high dose. i have actually heard of chronic pain patients recieving doses upwards of 2-300mg per day. One thing to keep in mind is that the human body builds a tolerance to opiates quickly and easily causing the pain to return over and over with more of the drug required to achieve the same level of comfort. I am a chronic pain sufferer as well as an addict so i know what your husband must be going through. The questions i would ask if not too personal, is if his use of methadone is causing problems with his daily life i.e relationships, work, money and the like. and How long have you been married? has he always been on Methadone since you met? That would pose some questions you may want answered. such as "is he the same person while not on narcotics" etc. If it's any consolation, in my experience people who are great while addicted are even greater when clean:) hope this helps.
Taking That much of any drug a day is ridiculus.He should ask his doctor for a slow release drug like MSContin.and a immediate release pill for breakthrough pain.ActiqLollipops are good for this.If he really has pain he should change pills every two months or so because if you keep on the same med for a long time your body just laughs at it and says gimme more.If this doctor gives him that much methadone then Im sure he would alternate his meds also. Have your husband talk to the doctor about it. He will be much better off.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Jul 2009 • 2 answers
Posted 25 Jan 2010 • 6 answers
I need to find a pain doctor for my husband to go to he has 2 broken vertabraes in his back, his hip
Posted 2 May 2010 • 2 answers
Posted 28 Apr 2011 • 5 answers
Can I take methadone one day and then suboxen next for herion withdraws but Im not addicted too nei?
Posted 16 Nov 2011 • 6 answers